Alert archive / Wisconsin / Small Craft Advisories in 2023

Small Craft Advisory 47, NWS Milwaukee, WI

April 21, 2023

NWS Milwaukee, WI issued this small craft advisory at Apr 21, 2023, 4:33 AM CDT. It took effect at Apr 21, 2023, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2023, 4:33 AM CDT (09:33 UTC)
In effect from
Apr 21, 2023, 10:00 AM CDT
Expired
Apr 21, 2023, 9:07 PM CDT
In force
11 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 3:28 PM CDT, 13 hours 5 minutes earlier.

Area forecast discussion, Apr 20, 3:28 PM CDT, 13 hours 5 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
328 PM CDT Thu Apr 20 2023

.SHORT TERM...
(Issued 328 PM CDT Thu Apr 20 2023)

Tonight through Friday night:

Severe thunderstorms will be possible this afternoon into early
evening. Low pressure will lift by just to the northwest during
this time frame, with southern Wisconsin solidly in the warm
sector of this system. Instability and lapse rates are on the
increase, with 50-60 knots of effective bulk shear already in
place. With a cold front approaching from the west, thunderstorms
are likely, with a potential for hail, damaging winds, and
tornadoes. Could see an initial discrete supercell potential this
afternoon. Storms may then congeal into more of a line towards
the eastern forecast area. Severe potential will continue into
early evening when the cold clears the forecast area.

Decreasing clouds are expected overnight, with a cooler and breezy
day on Friday. Highs will be near normal tomorrow ahead of a
secondary cold front, as the main shortwave approaches. Could see
a few showers in the west tomorrow afternoon, but most places are
likely to be dry tomorrow.

DDV

&&

.LONG TERM...
(Issued 328 PM CDT Thu Apr 20 2023)

Saturday through Thursday:

Much cooler conditions are likely for the weekend behind the cold
front, with high temps not expected to get out of the 40s. May see
a few snowflakes mix in with light rain chances Saturday, with dry
weather likely Sunday. Breezy west to northwest winds and mostly
cloudy skies will add to the chillier conditions for the weekend.

Temperatures will slowly recover early to mid week next week,
though likely remaining below normal. Shortwaves may bring some
light precip Mon night into Tue and again on Thursday. Not out of
the question for some snow mixing in with rain once again Mon
night into Tue.

DDV

&&

.AVIATION...
(Issued 328 PM CDT Thu Apr 20 2023)

Another round of storms is likely this afternoon into early
evening as a cold front sweeps through. Some of these storms may
be severe. Winds will shift quickly to the west behind the front.
Could also see a few hours of ceilings in the 1-2 kft range behind
the cold front later afternoon and evening, with clearing skies
then expected overnight.

Breezy southwest winds are expected Friday along with VFR
conditions. Could see a shower or two northwest of Madison in the
afternoon, but most places should be dry tomorrow.

DDV

&&

.MARINE...
(Issued 328 PM CDT Thu Apr 20 2023)

Low pressure will lift from far southeast Minnesota this
afternoon to northeast Minnesota by later tonight. Easterly winds
will likely hit gale force at times across far northern parts of
the lake through this evening. A cold front will sweep through the
area this evening, with winds becoming westerly behind the front.
The front will also bring around of thunderstorms to the lake.
Small Craft Advisory conditions will continue for the nearshore
waters through this evening.

Breezy southerly winds Friday will become westerly by Saturday, as
a secondary cold front moves through. High pressure of 30.2 inches
will then gradually build in from the west this weekend into
early next week, with breezy west to northwest winds likely as the
high builds in. Winds are expected to be below gale force through
this period, though another Small Craft Advisory will likely be
needed Friday.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ261-LMZ362 until midnight Friday.

     Small Craft Advisory...LMZ645-LMZ646 until 9 PM Thursday.

     Small Craft Advisory...LMZ643-LMZ644 until 1 AM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 20, 3:31 PM CDT, 13 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
331 PM CDT Thu Apr 20 2023

WIZ046-047-051-052-056>060-062>072-212045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
331 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Thunderstorms are likely this afternoon into early evening, with
severe storms possible.

River flooding will continue in the Portage area.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

River flooding will continue in the Portage area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation and reports may be needed today.

LMZ643>646-212045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
331 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory continues through this evening.

Thunderstorms are likely late this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Another Small Craft Advisory will likely be needed Friday for
gusty southwest winds.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-212045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
331 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Gale force winds are likely across far northern Lake Michigan
through this evening.

Thunderstorms are likely later afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:08 PM CDTSpecial Marine WarningMKX37 min

Nearby

Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.